General Question

_Whitetigress's avatar

Potential Emergency: Is vomiting normal after getting a flu-shot?

Asked by _Whitetigress (4354 points ) November 29th, 2012

My 7 month old boy got a flu shot today. After a feeding of his routine milk while playing he vomited it all. When should I be worried? Wife thinks he might have hit his head? (she read somewhere on the interweb that vomiting after awakening has something to do with the brain) My guess is that vomiting is a side effect from flu shots (this is his second flu shot in two weeks).

Observing members: 0 Composing members: 0

16 Answers

bkcunningham's avatar

I don’t know. I didn’t know you gave little babies flu shots. Can you call his pediatrician? I would be very concerned. Even if it has nothing to do with the flu shot, you should watch that he doesn’t become dehydrated with the vomiting. Has he held any other fluids down since he vomited?

_Whitetigress's avatar

wife says it looks like it was all thrown up, and he isn’t drinking his new bottle which should have started at 4pm it’s not 5pm. will call pediatrician!

_Whitetigress's avatar

new info: pediatrician is closed

the positive is no fever recorded

aside from not eating he seems like his normal self, smiling and eager

maybe i should give him some pedialyte?

marinelife's avatar

I think that babies just throw up a lot, and it may not be related to the flu shot. To be sure, call his doctor.

Doesn’t the pediatrician have an answering service so that you can leave a message and he will call back?

Coloma's avatar

I’d put in a call to the doc. It may be a flu shot reaction..( wow, I had no idea babies got flu shots, but my “baby” is 25. haha ) or, it could be a coincidence and he has picked up a stomach virus. Don’t jump to any conclusions, go to the reliable source, your babies pediatrician.

SuperMouse's avatar

If you can’t get in touch with the pediatrician, you might try your local hospital’s Ask-a-Nurse number or maybe even a local pharmacy. They can give you a better idea of the potential side effects of the vaccine and whether this is cause for alarm.

Adirondackwannabe's avatar

I would watch the temperature close. He sounds like he’s acting okay. That’s what I watch a lot. Be so careful with this.

OfAwesome's avatar

I’m sure we all know what a flue shot is; an injection of a sample of the virus into your body to make it immune to similar illnesses. Typically, if you haven’t been introduced to that virus yet, the vaccine will give you some signs of the disease. Maybe this is why your baby is throwing up… late reaction to the last flu shot:) hope your baby feels better. If you are very unsure about your baby’s illness, call a doctor ASAP!

Adirondackwannabe's avatar

@OfAwesome GA Welcome to fluther. Great description of what happens.
@_Whitetigress No Aspirin to youngsters ever for flu.!!!!

OfAwesome's avatar

@Adirondackwannabe thank-you! And that is true, NEVER give the young ones aspirin for the flu or anything like that. I learned that the hard way!

_Whitetigress's avatar

Hey all thought I’d give an update.

Doc said to put him on a Pedialyte regimen for a bit and that he must have contracted a stomach bug. Def no fever so we’ll go from here. Thanks for the answers/support!

Response moderated (Spam)
marinelife's avatar

@_Whitetigress Hope the little one is feeling better soon.

Response moderated (Spam)
Response moderated (Spam)

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther